Alert archive / Colorado / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 92, NWS Pueblo, CO

June 11, 2007Otero County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 11, 2007, 6:14 PM MDT for Otero County, Colorado. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2007, 6:14 PM MDT (00:14 UTC)
Expired
Jun 11, 2007, 6:49 PM MDT
In force
35 min
Issued by
NWS Pueblo, CO
Area
Counties, with a storm outline in the text

County Otero County, CO

The radar

The Pueblo radar (KPUX), 97 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.2 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2007-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 68 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2007-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
68 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
3006 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 120015
SVRPUB
COC089-120115-
/O.NEW.KPUB.SV.W.0092.070612T0014Z-070612T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
614 PM MDT MON JUN 11 2007

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL OTERO COUNTY IN SOUTHEAST COLORADO...

* UNTIL 715 PM MDT...

* AT 609 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS
  IN EXCESS OF 60 MPH.  THIS STORM WAS CENTERED 14 MILES SOUTH OF LA
  JUNTA...AND WAS MOVING TOWARD THE NORTHWEST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF CENTRAL
  OTERO COUNTY.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3767 10357 3766 10340 3793 10339 3788 10367

$$
3 follow-up statements
000 
WWUS55 KPUB 120026
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
626 PM MDT MON JUN 11 2007

COC089-120115-
/O.CON.KPUB.SV.W.0092.000000T0000Z-070612T0115Z/
OTERO CO-
626 PM MDT MON JUN 11 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT
FOR EASTERN OTERO COUNTY...

AT 622 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
CENTERED 12 MILES SOUTH OF LA JUNTA...AND WAS MOVING TOWARD THE NORTH
AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  LA JUNTA.

LAT...LON 3771 10355 3769 10338 3807 10341 3798 10366

$$
000 
WWUS55 KPUB 120043
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
643 PM MDT MON JUN 11 2007

COC089-120115-
/O.CON.KPUB.SV.W.0092.000000T0000Z-070612T0115Z/
OTERO CO-
643 PM MDT MON JUN 11 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT
FOR EAST CENTRAL OTERO COUNTY...

AT 639 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
CENTERED NEAR LA JUNTA...AND WAS MOVING TOWARD THE NORTH AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  SWINK.

LAT...LON 3783 10366 3775 10340 3807 10341 3803 10367

$$
000 
WWUS55 KPUB 120049
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
649 PM MDT MON JUN 11 2007

COC089-120059-
/O.CAN.KPUB.SV.W.0092.000000T0000Z-070612T0115Z/
OTERO CO-
649 PM MDT MON JUN 11 2007

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR EAST
CENTRAL OTERO COUNTY...

HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.

LAT...LON 3783 10366 3775 10340 3807 10341 3803 10367

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:57 PM MDT, 3 hours 17 minutes earlier.

Area forecast discussion, Jun 11, 2:57 PM MDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
257 PM MDT MON JUN 11 2007

.SHORT TERM...
(TONIGHT AND MONDAY)

...SHORT TERM CONCERNS INCLUDE QPF AND AREAL/TEMPORAL EXTENT OF
   TSRA THROUGH THIS FCST PD...

CURRENTLY...AS PER SAT PIX AND REGIONAL RADARS...MSTR IS INCREASING
OVER THE PLAINS. AS OF 2 PM...ISOLD TSRA ARE ALREADY OCCURRING OVER
THE PLAINS. TSRA ON FAR E PLAINS IS BEING FORCED BY RETROGRADING
DRYLINE AS SEEN IN KPUX BASR R LOOP. ABUNDANT SHOWERS/TSRA ARE NOTED
OVER NM AND ARE MOVG NNE TOWARDS S CO. SOME OF THESE TSRA HAVE
ALREADY CROSSED OVER THE STATE LINE AND OCCURRING OVER THE
SANGRES/WET MTS. ALL OF THIS PRECIP IS BEING FORCED BY A TROUGH OVER
THE SW CONUS...CURRENTLY LOCATED OVER S AZ/N OLD MEX.

TONIGHT...BOTH PRIMARY MODELS INDICATING BAJA TROUGH WILL AFFECT
REGION TONIGHT AND TOMORROW. MAIN DIFF IN GUIDANCE IS TIMING. GFS IS
A BIT QUICKER (OPEN TROUGH) WHILE NAM IS A BIT SLOWER (CLOSED LOW).
IN EITHER CASE WE WILL SEE INCREASING MSTR TONIGHT OVER THE
REGION...ESPECIALLY OVER THE SW AND S MTNS. FOR THIS REASON...I
KEPT POPS UP TONIGHT OVER THESE REGIONS. I ALSO KEPT POPS UP THIS
EVENING OVER THE PLAINS...BUT CUT BACK A BIT DURING THE EARLY
MORNING HOURS AS I REALLY DO NOT SEE THE FORCING NECESSARY FOR
SCTD POPS (CUT DOWN TO ISOLD). WE WILL SEE LOTS OF CLOUDS FA-WIDE
SO TEMPS SHOULD KEEP UP TONIGHT. AS FOR SVR TSRA...WE MAY SEE A
PULSE SVR STORM OR TWO THIS EVENING...BUT WITH 500 MB WINDS VERY
WEAK...SHEAR IS SIMPLY NOT IN PLACE. IT SHOULD BE NOTED
HOWEVER...THAT THE DRYLINE IS MOVG W OVER THE E PLAINS...AND THIS
MAY ASSIST IN SVR POTENTIAL...ESPECIALLY THIS AFTERNOON.

TOMORROW...LOTS OF CLOUDS SHOULD BE OVER THE REGION AS COMPARED TO
CLIMO AS UPPER LOW MOVES OVER AREA. PRECIP SHOULD START A BIT
EARLIER THAN NORMAL AND HAVE POPS INCREASING LATE IN THE MORNING
INTO THE AFTERNOON. OLD ETA MOS LITERALLY GOES BALLISTIC WITH
POPS...ESPECIALLY OVER THE PIKES PEAK REGION LATE IN THE DAY WITH
NEAR 100% POPS AND VERY HI QPF (5). FOR NOW...I THINK THIS IS A BIT
OVERDONE BUT IT COULD THEORETICALLY HAPPEN GIVEN THE SETUP. FOR
NOW...I HAVE 50 POPS OVER THIS REGION LATE IN THE AFTERNOON...BUT
THIS AREA WILL HAVE TO BE WATCHED. AS FOR SVR TOMORROW...SHEAR WILL
BE IN PLACE...BUT I DONT THINK WE WILL HAVE THAT MUCH IN THE WAY OF
CAPE TO PLAY WITH...SO SVR THREAT NOT THAT HI ATTM. HOWEVER...IF WE
DO WARM UP WE COULD HAVE A FEW ROTATING STORMS OVER THE CWA BY LATE
AFTERNOON. THIS WILL BE ESPECIALLY TRUE IF THE NAM (THE SLOWER
MODEL) VERIFIES. /HODANISH

.LONG TERM...
(TUESDAY NIGHT THROUGH MONDAY)

...MOSTLY QUIET WEATHER AFTER WEDNESDAY...

.TUESDAY NIGHT AND WEDNESDAY...THE NAM APPEARS TO BE THE OUTLIER
AMONG THE MODELS WITH THE SLOWER EASTWARD PROGRESSION OF THE
TROUGH. THE GFS WAS FOLLOWED FOR THE FORECAST...BUT LATEST
GUIDANCE FROM HPC SUGGESTS THIS SOLUTION MAY BE TOO SLOW. BEST
CHANCES FOR PRECIPITATION WILL BE TUESDAY EVENING. AS THE TROUGH
LINGERS OVER WESTERN KANSAS ON WEDNESDAY...REGION WILL MOSTLY BE
ON THE DRIER WESTERN SIDE OF THE SYSTEM. SCATTERED POPS WERE
MAINTAINED ON THE EASTERN PLAINS SINCE THEY WILL BE CLOSER TO THE
UPPER LOW. OTHERWISE...ONLY SOME ISOLATED POPS WERE LEFT IN THE
FORECAST FOR DURING THE DAY ON WEDNESDAY. WITH THE PROXIMITY OF
THE UPPER LOW AND STRONG JUNE SUNSHINE...IT WOULD NOT TAKE MUCH
MOISTURE TO GET A FEW STORMS GOING...ESPECIALLY OVER THE
MOUNTAINS.

.THURSDAY AND FRIDAY...UPPER LOW SLOWLY DRIFTS FROM WESTERN KANSAS INTO
EASTERN TEXAS. REGION WILL MOSTLY BE UNDER SUBSIDENCE FROM THE
UPPER LOW WITH SOME DRIER MID LEVEL AIR BEING ADVECTING INTO THE
REGION FROM THE NORTH. GRIDS HAVE SOME VERY LOW POPS ON THE PLAINS
WHICH MATCHES OTHER OFFICES. ANY DISTURBANCES ROTATING AROUND THE
BACK SIDE OF THE UPPER LOW MAY ALLOW FOR ENOUGH INSTABILITY TO GET
A THUNDERSTORM OR TWO TO DEVELOP. ANY CONVECTION WOULD BE WEAK
WITH MOSTLY LIKELY HAZARD GUSTY WINDS.

.SATURDAY...NEXT FAIRLY STRONG TROUGH MOVES ON THE PACIFIC
NORTHWEST. SOUTHWEST FLOW DEVELOPS AHEAD OF THE SYSTEM WITH WARM
TEMPERATURES ALOFT. GFS KEEPS A POCKET OF MID LEVEL MOISTURE OVER
THE REGION. IF THE FLOW BECOMES A LITTLE STRONGER FROM THE
SOUTHWEST...THEN SOME DRIER AIR MAY BE ADVECTED INTO THE REGION.
THIS MAY BE THE WARMEST DAY OF THE PERIOD ESPECIALLY ALONG THE
INTERSTATE 25 CORRIDOR. THIS FAR OUT...CANNOT ELIMINATE ALL
CONVECTION FROM THE FORECAST WITH THE POTENTIAL FOR SOME MID LEVEL
MOISTURE...BUT MAIN THREATS FROM ANY STORM WILL LIKELY BE GUSTY
WINDS.

.SUNDAY AND MONDAY...UPPER TROUGH OVER THE PACIFIC NORTHWEST WILL
TRY TO MOVE EASTWARD. THERE IS A VARIETY OF SOLUTIONS BETWEEN THE
MODELS. THE OPERATIONAL GFS IS INDICATING A SUBSTANTIAL UPSLOPE
SURGE ON MONDAY...WHILE ENSEMBLE MEAN TENDS TO KEEP THE TROUGH
FURTHER WEST. LATEST EC LOOKS MORE LIKE THE GFS. GRIDS HAVE SOME
POPS ON THE THE PLAINS AS WELL AS MOUNTAINS TO ACCOUNT FOR THE
POTENTIAL FOR SOME UPSLOPE. TEMPERATURES ARE NEAR
CLIMATOLOGY...BUT WILL BE COOLER IF THE COLD SURGE IS A STRONG AS
SUGGESTED BY GFS. --PGW--

&&

.AVIATION...MAIN CONCERN IS TSRA. DO NOT BELIEVE WE WILL HAVE ANY
CONCERNS WITH LOW CIGS OVER AN EXTENDED PERIOD OF TIME WITH THIS
EVENT AS THIS IS A PRIMARY CONVECTIVE EVENT. OF COURSE...MAY SEE LOW
CIGS WITH TSRA...BUT THIS WILL BE BRIEF. MAIN THREAT OF TSRA WILL BE
LATE AFTERNOON/EARLY EVENING TODAY...AND AGAIN TOMORROW AFTERNOON
LATE.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

34/06
Hazardous weather outlook, Jun 11, 6:50 AM MDT, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
650 AM MDT MON JUN 11 2007

COZ058>089-093>099-121300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
650 AM MDT MON JUN 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
THE MOUNTAINS AND HIGH MOUNTAIN VALLEYS EARLY THIS AFTERNOON...WITH
THUNDERSTORMS DEVELOPING LATE THIS AFTERNOON ACROSS THE EASTERN
PLAINS. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO
TONIGHT...AS INCREASING MOISTURE AND MINOR DISTURBANCES MOVE ACROSS
THE REGION IN THE SOUTHWEST FLOW ALOFT.

THE MAIN THREATS FROM STORMS WILL BE CLOUD TO GROUND LIGHTNING ALONG
WITH WIND GUSTS TO NEAR 40 MPH. SMALL HAIL LESS THAN 3/4 OF AN INCH
IN DIAMETER AND LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE WITH A FEW
STRONGER STORMS ACROSS THE EASTERN PLAINS...AS ABUNDANT LOW LEVEL
MOISTURE WILL REMAIN IN PLACE THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER ALL THE AREA TUESDAY
AND TUESDAY NIGHT...WITH ISOLATED STORMS EXPECTED FROM WEDNESDAY
THROUGH SUNDAY. THE MAIN THREATS FROM THUNDERSTORMS WILL BE CLOUD
TO GROUND LIGHTNING AND WIND GUSTS AROUND 40 MPH. SOME OF THE
STRONGER STORMS COULD PRODUCE HAIL AROUND 1/2 INCH IN DIAMETER.
LOCALLY HEAVY RAINFALL OF OVER 1 INCH IS POSSIBLE WITH STORMS
TUESDAY AND TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS MAY BE
POSSIBLE THIS AFTERNOON AND TONIGHT.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 4:43 PM MDTSevere Thunderstorm WarningPUBPueblo28 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.